MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT MEDIAL SIZE EF 5 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT MEDIAL SIZE EF 5 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a knee revision procedure.Subsequently, the patient was revised on 2 years later due to significant bone loss and poor fixation with cement and aseptic loosening.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 42557000114 stem extension tapered cemented 14mm dia +30mm lot# 65264198, mdr: 0001822565-2023-01024; 42542007101 tibia fixed cemented left size e lot# 64716421, mdr: 0001822565-2023-01025; 42555805105 tibial augment cemented half block left medial size ef 5mm lot# 64982113, mdr: 0001822565-2023-01026.Additional associated products: 42512100712 articular surface medial congruent left 12mm lot# 64807641; knee-unk-persona patella ; knee-unk-persona femur; unk bone cement.
 
Event or Problem Description
It was reported the patient underwent a knee revision procedure.Subsequently, the patient was revised one year later due to significant bone loss and poor fixation with cement and aseptic loosening.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  visual examination of the provided pictures identified a tibial implant that has been removed from a patient with foreign material attached.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.Radiographs were provided, however they are undated and a timeline to correspond to the allegations cannot be established.The revision surgery was confirmed by the images provided, however the loosening that was claimed could not be confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL AUGMENT CEMENTED HALF BLOCK LEFT MEDIAL SIZE EF 5 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16743136
Report Number0001822565-2023-01027
Device Sequence Number15135152
Product Code JWH
UDI-Device Identifier00889024557185
UDI-Public(01)00889024557185(17)301205(10)64925183
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42555805305
Device Lot Number64925183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale